Extending Gossip Algorithms to Distributed Estimation of U-Statistics

被引:0
|
作者
Colin, Igor [1 ]
Salmon, Joseph [1 ]
Clemencon, Stephan [1 ]
Bellet, Aurelien [2 ]
机构
[1] Univ Paris Saclay, Telecom ParisTech, CNRS, LTCI, F-75013 Paris, France
[2] INRIA Lille Nord Europe, Magnet Team, F-59650 Villeneuve Dascq, France
关键词
D O I
暂无
中图分类号
TP18 [人工智能理论];
学科分类号
081104 ; 0812 ; 0835 ; 1405 ;
摘要
Efficient and robust algorithms for decentralized estimation in networks are essential to many distributed systems. Whereas distributed estimation of sample mean statistics has been the subject of a good deal of attention, computation of U-statistics, relying on more expensive averaging over pairs of observations, is a less investigated area. Yet, such data functionals are essential to describe global properties of a statistical population, with important examples including Area Under the Curve, empirical variance, Gini mean difference and within-cluster point scatter. This paper proposes new synchronous and asynchronous randomized gossip algorithms which simultaneously propagate data across the network and maintain local estimates of the U-statistic of interest. We establish convergence rate bounds of O(1/t) and O(log t/t) for the synchronous and asynchronous cases respectively, where t is the number of iterations, with explicit data and network dependent terms. Beyond favorable comparisons in terms of rate analysis, numerical experiments provide empirical evidence the proposed algorithms surpasses the previously introduced approach.
引用
收藏
页数:9
相关论文
共 50 条
  • [1] Robust estimation of U-statistics
    Joly, Emilien
    Lugosi, Gabor
    [J]. STOCHASTIC PROCESSES AND THEIR APPLICATIONS, 2016, 126 (12) : 3760 - 3773
  • [2] Distributed inference for degenerate U-statistics
    Atta-Asiamah, Ernest
    Yuan, Mingao
    [J]. STAT, 2019, 8 (01):
  • [3] Miscellanea On causal estimation using U-statistics
    Mao, Lu
    [J]. BIOMETRIKA, 2018, 105 (01) : 215 - 220
  • [4] ESTIMATION OF MULTIPLE RANDOM INTEGRALS AND U-STATISTICS
    Major, Peter
    [J]. MOSCOW MATHEMATICAL JOURNAL, 2010, 10 (04) : 747 - 763
  • [5] Multiple change-point estimation with U-statistics
    Doering, Maik
    [J]. JOURNAL OF STATISTICAL PLANNING AND INFERENCE, 2010, 140 (07) : 2003 - 2017
  • [6] Unbiased estimation of central moments by using U-statistics
    Heffernan, PM
    [J]. JOURNAL OF THE ROYAL STATISTICAL SOCIETY SERIES B-METHODOLOGICAL, 1997, 59 (04): : 861 - 863
  • [7] The Proof of Theorem 14.3 About U-Statistics and Decoupled U-Statistics
    Major, Peter
    [J]. ESTIMATION OF MULTIPLE RANDOM INTEGRALS AND U-STATISTICS, 2013, 2079 : 271 - 282
  • [8] From dimension estimation to asymptotics of dependent U-statistics
    Borovkova, S
    Burton, R
    Dehling, H
    [J]. LIMIT THEOREMS IN PROBABILITY AND STATISTICS, VOL I, 2002, : 201 - 234
  • [9] On the Estimation of Multiple Random Integrals and U-Statistics Preface
    Major, Peter
    [J]. ESTIMATION OF MULTIPLE RANDOM INTEGRALS AND U-STATISTICS, 2013, 2079 : V - +
  • [10] On the Estimation of Multiple Random Integrals and U-Statistics Introduction
    Major, Peter
    [J]. ESTIMATION OF MULTIPLE RANDOM INTEGRALS AND U-STATISTICS, 2013, 2079 : 1 - 3